Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 7:26 PM MDT for Bannock County, Power County, Idaho. It was in force for 79 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2021, 7:26 PM MDT (01:26 UTC)
- Expired
- Aug 2, 2021, 8:45 PM MDT
- In force
- 79 min
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:31 PM MDT | TSTM WND DMG | 1 S Pocatello, ID | |
| Aug 2, 7:47 PM MDT | TSTM WND DMG | 2 Ese Pocatello, ID | FALLEN TREE LIMBS SUSTAINING DAMAGE TO A HOUSE WITH BRANCHES IN ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WWUS85 KPIH 030126
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
726 PM MDT Mon Aug 2 2021
IDZ054-055-057>059-062-063-030245-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Marsh and Arbon Highlands ID-Caribou Range ID-Raft River Region ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
726 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...
NORTHWESTERN CARIBOU...NORTHWESTERN ONEIDA...NORTHEASTERN BANNOCK...
POWER...SOUTHEASTERN BONNEVILLE...NORTHEASTERN CASSIA AND
SOUTHEASTERN BINGHAM COUNTIES UNTIL 845 PM MDT...
At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
Portneuf Gap, or 8 miles southeast of Pocatello, moving southeast at
25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pocatello, McCammon, Blackfoot Reservoir, Chesterfield Reservoir,
southern Lake Walcott, Chubbuck, Inkom, Arimo, Rockland, Fort Hall
Bannock Creek Lodge, Fort Hall Putnam Lodge, Cold Water Rest Area,
Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Mount Putnam,
Chesterfield, Fort Hall Townsite, Pocatello Airport, Trail Creek
Campground and Massacre Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Moderate to heavy rainfall is also occurring with this storm, and
may lead to localized ponding or flooding. Do not drive your vehicle
through flooded roadways. Use caution when driving due to low
visibilities.
&&
LAT...LON 4251 11324 4277 11340 4272 11291 4323 11205
4311 11124 4212 11294
TIME...MOT...LOC 0126Z 323DEG 48KT 4277 11238
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 6 hours 1 minute earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 5:46 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Pocatello ID 546 PM MDT Mon Aug 2 2021 IDZ051-075-030045- Shoshone/Lava Beds ID-Wood River Foothills ID- 546 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE AND CENTRAL LINCOLN COUNTIES UNTIL 645 PM MDT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near Richfield, or 12 miles south of Picabo, moving southeast at 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Richfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities when driving through heavy rain. && LAT...LON 4320 11429 4327 11411 4292 11388 4287 11416 TIME...MOT...LOC 2345Z 336DEG 17KT 4312 11413 TW
Special weather statement, Aug 2, 5:52 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pocatello ID
552 PM MDT Mon Aug 2 2021
IDZ051>055-030115-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
552 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...
SOUTHWESTERN JEFFERSON...NORTHWESTERN BANNOCK...SOUTH CENTRAL
BUTTE...NORTHWESTERN POWER...NORTHWESTERN BONNEVILLE AND WESTERN
BINGHAM COUNTIES UNTIL 715 PM MDT...
At 550 PM MDT, Doppler radar was tracking a line of thunderstorms
near and on either side of Taber, or 18 miles west southwest of
Blackfoot, moving southeast at 10 to 15 mph.
Winds in excess of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
American Falls Reservoir, Aberdeen, Roberts, Taber, Springfield,
Rockford, Moreland, Pingree, Rose, Groveland, Sterling, East Butte
and Kettle Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Be cautious driving through thunderstorms as heavy rain
will cause very low visibilities.
&&
LAT...LON 4328 11319 4338 11282 4380 11245 4369 11202
4313 11242 4288 11295
TIME...MOT...LOC 2350Z 336DEG 17KT 4326 11271
TWSpecial weather statement, Aug 2, 6:06 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Pocatello ID 606 PM MDT Mon Aug 2 2021 IDZ051-054-055-030115- Eastern Magic Valley ID-Shoshone/Lava Beds ID- Lower Snake River Plain ID- 606 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... NORTHWESTERN POWER...EASTERN LINCOLN...NORTH CENTRAL CASSIA... SOUTHWESTERN BINGHAM AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 715 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Minidoka, or 16 miles north of Lake Walcott, moving southeast at 30 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... American Falls, Lake Walcott, Minidoka, Bear Trap Airport, Pilar Butte and Interstate 84 And 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Thunderstorms will create low visibilities while driving. && LAT...LON 4296 11375 4315 11312 4278 11284 4256 11351 TIME...MOT...LOC 0005Z 333DEG 27KT 4291 11341 TW
Special weather statement, Aug 2, 6:43 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pocatello ID
643 PM MDT Mon Aug 2 2021
IDZ054-058-062-030130-
Marsh and Arbon Highlands ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
643 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNOCK...CENTRAL
POWER AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 730 PM MDT...
At 641 PM MDT, Doppler radar was tracking a strong thunderstorm near
American Falls Reservoir, moving southeast at 20 to 25 mph.
Winds in excess of 40 to 45 mph and small hail will be possible with
this storm.
Locations impacted include...
Pocatello, Blackfoot, American Falls, American Falls Reservoir,
Chubbuck, Aberdeen, Firth, Fort Hall Buffalo Lodge, Rose, Fort Hall
Eagle Lodge, Fort Hall Lincoln Creek Lodge, Fort Hall Townsite, Fort
Hall Bannock Creek Lodge, Pocatello Airport, Fort Hall Putnam Lodge,
Trail Creek Campground and Wapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect ponding of water in parking lots. Make sure drains
are free of debris. Driving will be difficult due to low visibility
in heavy rain.
&&
LAT...LON 4290 11292 4313 11242 4333 11228 4319 11179
4263 11276
TIME...MOT...LOC 0041Z 323DEG 23KT 4299 11276
TWLocal storm report, Aug 2, 7:16 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
716 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FUNNEL CLOUD N POCATELLO 42.88N 112.47W
08/02/2021 BANNOCK ID OTHER FEDERAL
&&
CMACKAYSpecial weather statement, Aug 2, 7:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
726 PM MDT Mon Aug 2 2021
IDZ054-055-057>059-062-063-030245-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Marsh and Arbon Highlands ID-Caribou Range ID-Raft River Region ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
726 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...
NORTHWESTERN CARIBOU...NORTHWESTERN ONEIDA...NORTHEASTERN BANNOCK...
POWER...SOUTHEASTERN BONNEVILLE...NORTHEASTERN CASSIA AND
SOUTHEASTERN BINGHAM COUNTIES UNTIL 845 PM MDT...
At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
Portneuf Gap, or 8 miles southeast of Pocatello, moving southeast at
25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pocatello, McCammon, Blackfoot Reservoir, Chesterfield Reservoir,
southern Lake Walcott, Chubbuck, Inkom, Arimo, Rockland, Fort Hall
Bannock Creek Lodge, Fort Hall Putnam Lodge, Cold Water Rest Area,
Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Mount Putnam,
Chesterfield, Fort Hall Townsite, Pocatello Airport, Trail Creek
Campground and Massacre Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Moderate to heavy rainfall is also occurring with this storm, and
may lead to localized ponding or flooding. Do not drive your vehicle
through flooded roadways. Use caution when driving due to low
visibilities.
&&
LAT...LON 4251 11324 4277 11340 4272 11291 4323 11205
4311 11124 4212 11294
TIME...MOT...LOC 0126Z 323DEG 48KT 4277 11238
TWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:06 PM MDT | Special Weather Statement | PIH | Minidoka | 69 min |
| Aug 2, 6:43 PM MDT | Special Weather Statement | PIH | Bingham | 47 min |
| Aug 2, 6:54 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 36 min |
| Aug 2, 7:35 PM MDT | Special Weather Statement | PIH | Madison | 55 min |
| Aug 2, 8:10 PM MDT | Special Weather Statement | PIH | Caribou, Oneida | 35 min |
| Aug 3, 4:26 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 3, 5:39 PM MDT | Areal Flood Advisory | PIH | Blaine | 73 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.